It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-06-2010, 09:18 AM   #1
Inactive
(female)
 
Join Date: Apr 2010
Posts: 11
HeidiBR HB User
Synthroid side effects - dizzy, bloated? Second opinion needed?

Hi all -

Can anyone offer any insight?

I am a 45 year old fenale. 5'7" and 145 lbs. I am fairly athletic. I was having some symptoms that I thought might be hypothyroidism (cold, couldn't lose weight despite diet/exercise, tired, achy, etc..) based on symptoms and family history of thyroid issues (Mom, sister, brother, aunts, cousins).

I was diagnosed with Hashimoto's last Friday. On Saturday, I started taking .25 mcg of Synthroid. I am supposed to ramp up to .50 mcg but started with a half pill per doctor's instructions. I was fine on Saturday, but on Sunday after taking my med, I had the following symptoms:

Dizzy and nauseated
Feel like I am high or a bit drunk
Slow
Sleepy
Bloated; gained 6 pounds overnight
Face is very round, eyes are very narrow
Stomach is bloated and distended
Depressed and weepy

I took the med Monday and today (Tuesday) and still have the same symptoms.

The only time I feel like "me" is late at night when the effects of the pill wear off, or in the morning before I take the med. I am feeling really, really lousy.

I know this is related to the med because I did not have ANY of these symptoms before I started the med on Saturday, and the symptoms kick in about 2 hours after taking the med.

What is up with this? I feel WORSE than before I started the meds. I was actually feeling really good before starting the meds.

Should I get a second opinion? I am wondering if I even need to take the Synthroid?

My labs, by the way, are:

TSH 3.420 (.45-4.5)
T4 Free Direct 1.21 (.82-1.77)
T3 Free Serum 2.9 (2.0-4.4)
Thyroid Peroxidase 36 (<35 IU/ml)

White blood cell 5.3 (3.8-10.8)
Red blood cell 4.14 (3.8-5.10)
Hemoglobin 12.8 (11.7-15.5)
Hematocrit 38.7 (35-45%)
MCV 93.6 (80-100)
MCH 30.9 (27-33)
RDW 14.8 (11-15%)
Platelet Count 234 (140-400)
Cortisol, A.M. 13.2 (4.0-22)

Ultrasound was normal.

Any thoughts? I am totally miserable.

Thanks...

 
Sponsors Lightbulb
   
Old 04-06-2010, 10:20 AM   #2
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,256
javelina HB Userjavelina HB Userjavelina HB User
Re: Synthroid side effects - dizzy, bloated? Second opinion needed?

It sounds like something in the synthroid besides the T4 that you are reacting to (T4 is very slow acting and takes a good long time to build in your system). I seem to recall that Synthroid has acacia and lactose in the formula, it's possible you are sensitive to one of these.

A natural alternative is a desiccated thyroid called Nature-throid which is hypoallergenic. Ask your doctor for a prescription for this and see if you do better on it. Also Levoxyl doesn't have lactose or acacia in it I believe.

 
Old 04-06-2010, 12:05 PM   #3
Inactive
(female)
 
Join Date: Apr 2010
Posts: 11
HeidiBR HB User
Re: Synthroid side effects - dizzy, bloated? Second opinion needed?

I, too, am thinking it is one of the fillers in the Synthroid. Today was a bit less heinous than yesterday. I will give it another couple of days, and then I'll try taking the med at night to see if that makes a difference.

I don't think my endo prescribes the dessicated hormones.

Thank you so much!

 
Old 04-06-2010, 02:14 PM   #4
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,876
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: Synthroid side effects - dizzy, bloated? Second opinion needed?

There aren't too many docs that prescribe dessicated thyroid. It doesn't hurt to ask though.

 
Old 04-06-2010, 09:09 PM   #5
Senior Veteran
(female)
 
hopalong_too's Avatar
 
Join Date: Aug 2005
Location: Washington
Posts: 794
hopalong_too HB User
Re: Synthroid side effects - dizzy, bloated? Second opinion needed?

I believe the 50mcg Synthroid is the only dosage with no dye.

 
Old 04-07-2010, 04:03 AM   #6
Inactive
(female)
 
Join Date: Apr 2010
Posts: 11
HeidiBR HB User
Re: Synthroid side effects - dizzy, bloated? Second opinion needed?

Quote:
Originally Posted by hopalong_too View Post
I believe the 50mcg Synthroid is the only dosage with no dye.
Yes, that is correct. I just can't imagine why I am having these symptoms. It is too early for the T4 in the med to be affecting me. The symptoms only show up after I take the pill.

I am going to try taking the med at night before bed. Since it makes me sleepy and dopey, I can at least sleep it off.

 
Old 04-07-2010, 10:58 PM   #7
Senior Member
(female)
 
Join Date: Feb 2009
Posts: 215
SandieRC HB User
Re: Synthroid side effects - dizzy, bloated? Second opinion needed?

Heidi, Are you feeling better? I am taking Synthroid, only a week and a half into it and I am also feeling bloated and dizzy. Has it gone away for you?

 
Old 04-08-2010, 05:11 AM   #8
Inactive
(female)
 
Join Date: Apr 2010
Posts: 11
HeidiBR HB User
Re: Synthroid side effects - dizzy, bloated? Second opinion needed?

Hi Sandie -

Yesterday I skipped the pill in the morning and took it at night 3.5 hours after I ate dinner. I figured that way my body had all night to process the pill and I would be asleep and not know if any side effects It worked like a charm. I was not bloated this morning, nor am I dizzy or spacey.

I drank a ton of water yesterday and played a very vigorous game of racquetball in the evening with my husband. The two effects combined to make me pee like crazy and get rid of a bunch of water.

I've only done this one night - we'll see how it progresses.

Some folks have an issue with taking it at night - it keeps them awake. Since Synthroid makes me sleepy, that is not an issue with me.

See:

< edited >

I have to up my dose to 50 this week. I am nervous about that since I had such an adverse response to 25.

I hope you feel better soon!

Last edited by hb-mod; 04-08-2010 at 01:35 PM. Reason: Please do not post disallowed Internet websites, or suggest Internet searches, per Posting Policy. Thanks!

 
Old 04-08-2010, 10:46 PM   #9
Senior Member
(female)
 
Join Date: Feb 2009
Posts: 215
SandieRC HB User
Re: Synthroid side effects - dizzy, bloated? Second opinion needed?

Heidi, That is interesting, keep me posted on how that goes for you as far as taking your pill at night. What happened to you when you raised your dose?? I think I will need to raise mine soon.

 
Old 04-09-2010, 04:02 AM   #10
Inactive
(female)
 
Join Date: Apr 2010
Posts: 11
HeidiBR HB User
Re: Synthroid side effects - dizzy, bloated? Second opinion needed?

I haven't raised my dose yet. I am going to do that this weekend. I'm nervous, given how I reacted when I started the med. I'll let you know how that goes.

Good news: I am finally starting to sweat when I exercise. I think that might mean my metabolism is starting to revive?

 
Old 04-29-2010, 09:34 AM   #11
Senior Member
(female)
 
Join Date: Jan 2010
Posts: 135
Stabevrian HB User
Re: Synthroid side effects - dizzy, bloated? Second opinion needed?

I just started taking 25mg and I am feeling nauseous and tired. I take mine in the morning.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Need your help on....synthroid 112mg sashapanther Thyroid Disorders 2 08-16-2009 08:00 AM
Problems and solution for Synthroid / Levoxyl smithabc123x Thyroid Disorders 1 09-29-2008 10:45 AM
Synthroid Side-Effects dcdrogers Thyroid Disorders 2 10-19-2007 05:07 PM
Concerned About Side Effects of Meds goody2shuz Bipolar Disorder 29 08-24-2006 07:48 AM
Dizziness continues, Synthroid Stopped 4 days ago zosolizard Thyroid Disorders 5 06-28-2006 11:31 AM

Tags
bloated, dizzy, effects, hashimoto's disesase, synthroid



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (618), FinnMaid (302), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 01:08 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!